TITLE

Statin myopathies: pathophysiologic and clinical perspectives

AUTHOR(S)
Baker, Steven K.; Tarnopolsky, Mark A.
PUB. DATE
October 2001
SOURCE
Clinical & Investigative Medicine;Oct2001, Vol. 24 Issue 5, p258
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Examines the potential etiologies of statin myopathies in relation to altered cholesterol biosynthesis and muscle physiology. Spectrum of myotoxic reactions to statin drugs; Changes in mammalian skeletal muscle after pharmacologic doses of statins; Effects of statins on membrane function and calcium regulation.
ACCESSION #
5334218

 

Related Articles

  • Can statins cause chronic low-grade myopathy? Grundy, Scott M. // Annals of Internal Medicine;10/1/2002, Vol. 137 Issue 7, p617 

    Editorial. Comments on a study conducted by Paul S. Phillips and colleagues from the Scripps Mercy Clinical Research Center, on statin-associated myopathy in patients with normal creatine kinase levels. Identification of myopathy as a side-effect of statin therapy; Absence of conclusive...

  • Erratum to: Characterization of Statin-Associated Myopathy Case Reports in Thailand Using the Health Product Vigilance Center Database. Boonmuang, Pornwalai; Nathisuwan, Surakit; Chaiyakunapruk, Nathorn; Suwankesawong, Wimon; Pokhagul, Pattreya; Teerawattanapong, Nattawat; Supsongserm, Pairin // Drug Safety;2013, Vol. 36 Issue 7, p583 

    A correction to an article on statin-associated myopathy published in a previous issue of the journal is presented.

  • Atorvastatin/pravastatin/simvastatin.  // Reactions Weekly;3/27/2010, Issue 1294, p11 

    The article describes several cases of patients who developed immune-mediated necrotising myopathy while receiving cholesterol-lowering treatment with atorvastatin, pravastatin or simvastatin.

  • Myopathy Genotype Test.  // Monthly Prescribing Reference;Jul2012, Vol. 28 Issue 7, pA7 

    The article informs about the launch of Statin Induced Myopathy (SLCO1B1) Genotype test by the Boston Heart Diagnostics which aims at identifying patients having high risk of developing severe myopathy as a side effect of statin drugs.

  • Atorvastatin.  // Reactions Weekly;4/23/2011, Issue 1348/1349, p9 

    The article describes the case of a 48-year-old man who acquired extraocular muscle myopathy while undergoing treatment with atorvastatin for hyperlipidaemia.

  • Statin-associated myopathy with normal creatine kinase levels. Phillips, Paul S.; Haas, Richard H.; Bannykh, Sergei; Hathaway, Stephanie; Gray, Nancy L.; Kimura, Bruce J.; Vladutiu, Georgirene D.; England, John D.F.; Scripps Mercy Clinical Research Center // Annals of Internal Medicine;10/1/2002, Vol. 137 Issue 7, p581 

    Background: Muscle symptoms in patients who are treated with statins and have normal creatine kinase levels are not well understood.Objective: To report biopsy-confirmed myopathy and normal creatine kinase levels associated with statin use.Design: Case...

  • Muscle Abnormalities in Four Patients Taking Statins To Treat Unfavorable Cholesterol Levels.  // Annals of Internal Medicine;10/1/2002, Vol. 137 Issue 7, pI46 

    Summarizes the study 'Statin-Associated Myopathy with Normal Creatine Kinase Levels,' by P.S. Phillips and colleagues, which appeared in the October 1, 2002 issue of the 'Annals of Internal Medicine.' Development of muscle pain and weakness in some patients who receive statins despite having...

  • CAN STATIN DRUGS CAUSE CARDIOMYOPATHY? Cohn, Peter F. // Cortlandt Forum;10/25/2003, Vol. 16 Issue 10, p43 

    Presents a question and answer advisory on the susceptibility of cardiac muscles to a statin-induced myopathy. Presence of theory on the adverse effect of statins on cardiac muscle; Absence of medical case to prove theory.

  • Gitelman's syndrome presenting as intolerance to statin therapy. Freedman, Danielle B; Housley, David // Annals of Clinical Biochemistry;May2005, Vol. 42 Issue 3, p232 

    Several factors predisposing patients to statin-induced myopathy have been described. We describe a patient whose statin intolerance was associated with changes in serum potassium arising from previously undiagnosed Gitelman's syndrome.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics